Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 8, 2013, 6:27 PM EDT for Berks County, Pennsylvania. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2013, 6:27 PM EDT (22:27 UTC)
- Expired
- May 8, 2013, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 142 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:30 PM EDT | HAIL 0.5 | Kutztown, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
617
WWUS81 KPHI 082227
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT WED MAY 8 2013
PAZ060-061-082315-
BERKS PA-LEHIGH PA-
627 PM EDT WED MAY 8 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS AND
NORTHWESTERN LEHIGH COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KUTZTOWN...MOVING NORTH AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR LENHARTSVILLE AROUND 645 PM...AND
WANAMAKERS AROUND 700 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4070 7587 4072 7573 4047 7573 4046 7584
4065 7597
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 8, 3:56 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 8, 3:56 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT WED MAY 8 2013
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO SLOWLY DRIFT OVER THE
REGION THROUGH THURSDAY. FROM FRIDAY INTO SATURDAY, A WARM FRONT AND
NEW AREA OF LOW PRESSURE WILL APPROACH FROM THE OHIO VALLEY REGION
AND TRACK OVER OUR AREA, FOLLOWED BY A COLD FRONT LATE SATURDAY.
INTO EARLY NEXT WEEK, AN AREA OF HIGH PRESSURE WILL BUILD ACROSS THE
SOUTHERN STATES AND INFLUENCE OUR REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WRF-NMMB INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE GFS OFF
THE 12Z SOUNDINGS. NOT OFTEN WE CAN SAY THAT THE GFS SOLUTION LOOKS
SLOW VS OTHER MODELS. FOR THIS FCST PACKAGE OUR SOLUTION IS CLOSEST
TO THE HI RES ARW MODEL WHICH IS HANDLING MOST OF THE PCPN WELL
(OUTSIDE OF DELMARVA) AND WILL BUMP ITS TIMING UP BY A COUPLE OF
HOURS.
CWA IN A RELATIVE LULL BETWEEN STRONG SHORT WAVES WITH THE NEXT ONE
ROUNDING THE CLOSED LOW FOR TONIGHT. AIR MASS IS NOT AS MOIST AND
ALSO THE SYNOPTIC SCALE COUPLET LLJ/JET ALOFT IS NOT THERE. THERE
WILL BE SOME MID LEVEL QVEC CONVERGENCE ERN NJ AND ERN DE (OUR HIEST
POPS) OVERALL INSTABILITY IS LESS, SO QPF IS FCST TO BE LESS
THAN WHAT HAS FALLEN SO FAR TODAY.
POPS WILL BE INCREASED INTO THE NIGHT WITH THE HIEST EAST WITH
GENERAL MODEL CONSENSUS AND ALSO THE HI RES ARW. WHILE THE GFS SHOWS
A SLIGHT CHANCE FOR ELEVATED CONVECTION OVERNIGHT, THE OTHER MODELS
DO NOT. WE ARE NOT CARRYING THUNDER AFTER EARLY THIS EVENING. AS FOR
FOG, WE ARE BANKING ON CLOUDS TO KEEP IT FROM BECOMING DENSE, SO
JUST GENERIC PATCHY FOG IS MENTIONED AFTER MIDNIGHT.
BASED ON CURRENT DEW POINTS, WE LIKE THE HIER NAM STAT GUIDANCE FOR
MINS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
WITH THE COLD POOL EXITING OUR CWA AND VERTICAL TOTALS FCST TO BE
2-3C LESS THAN TODAY WE ARE ANTICIPATING LESS COVERAGE OF SHOWERS AND
THUNDERSTORMS. FCST CAPE (LES THAN 500J) AND SFC BASED L.I. ARE
PRETTY CLOSE TO THE EDGE OF EVEN MENTIONING THUNDER. THEY APPEARED
TOO STABLE TO INCLUDE THE MENTION OVER OUR OCEAN WATERS. WHILE SOME
SELF DESTRUCT SUNSHINE SHOULD OCCUR WITH THE CONVECTIVE TEMPERATURES
GETTING REACHED, WE WENT PRETTY CLOSE TO FULL SUN MACROS FOR MAX
TEMPS, NOT THAT DIFFERENT FROM STAT GUIDANCE OR CONTINUITY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
TO START THE LONG TERM, THE BROAD AREA OF MID/UPPER LOW PRESSURE
WILL BE PULLING AWAY FROM OUR REGION THURSDAY NIGHT AND MOVING OVER
THE NORTHEAST STATES. WE SHOULD HAVE MAINLY DRY CONDITIONS ACROSS
OUR FORECAST AREA LATE THURSDAY NIGHT INTO THE FIRST PART OF FRIDAY
AS THIS SYSTEM DEPARTS, WITH POPS QUICKLY DIMINISHING ACROSS OUR
NORTHERN ZONES EARLY THURSDAY NIGHT. THE NEXT SYSTEM WILL APPROACH
FROM THE WEST, AROUND THE OHIO VALLEY REGION, WITH A NEW AREA OF
LOW PRESSURE AND ASSOCIATED WARM FRONT EXPECTED TO LIFT ACROSS THE
REGION FRIDAY, FOLLOWED BY A COLD FRONT PASSAGE. MODEL 850MB AND
925MB TEMPERATURES INDICATE FRIDAY SHOULD BE A FAIRLY WARM DAY, WITH
HIGH TEMPERATURES ACROSS THE REGION REACHING THE UPPER 70S TO
PERHAPS LOW 80S, EXCEPT COOLER CONDITIONS NEAR THE COAST AND FOR OUR
NORTHWEST ZONES. FOR THE LATTER PART OF FRIDAY INTO FRIDAY NIGHT AS
LOW PRESSURE CONTINUES TO LIFT TO OUR NORTH, THERE LOOKS TO BE
SUFFICIENT INSTABILITY AND SHEAR TO SUPPORT SCATTERED T-STORM
ACTIVITY ACROSS THE FORECAST AREA. DEPENDING ON TIMING, THERE MAY
EVEN BE A POSSIBILITY FOR SEVERE WX, MAINLY ACROSS OUR NORTHWEST
AREAS, BUT WITH THE LOSS OF DAYTIME HEATING GOING INTO FRIDAY NIGHT,
THESE CHANCES WOULD DIMINISH. SPC CONTINUES A SLIGHT RISK MENTION
FOR THE NORTHWEST PART OF OUR CWA, AND WE WILL CONTINUE A MENTION IN
OUR HWO PRODUCT. WE MAINTAIN FAIRLY HIGH POPS ACROSS THE REGION
THROUGH SATURDAY AS THE FRONT WILL APPROACH AND CROSS THE FORECAST
AREA. IMPROVING CONDITIONS ARE EXPECTED DURING THE LATTER PART OF
SUNDAY AND INTO THE FIRST FEW DAYS OF NEXT WEEK, AS AN AREA OF HIGH
PRESSURE GRADUALLY BUILDS TO OUR SOUTH AND INFLUENCES OUR REGION.
FOR THE MOST PART, WE USED A BLEND OF WPC GUIDANCE WITH CONTINUITY
FOR LATTER PART OF THE LONG TERM PERIOD. TEMPERATURES ARE EXPECTED
TO RUN BELOW AVERAGE ACROSS THE REGION EARLY NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
FOR THE REST OF THE AFTERNOON WE ARE EXPECTING VFR CONDITIONS FROM
THE PHL METRO AREA TERMINALS SOUTH AND KRDG WITH KABE AND KTTN
IMPROVING TOWARD VFR. ISOLATED TSTMS ARE RE-DEVELOPING BUT COVERAGE
AND MOTION SO FAR NOT TOWARD ANY OF THE TERMINALS. WINDS WILL BE
LIGHT FROM THE SOUTH OR SOUTHWEST.
FOR THIS EVENING WE ARE STARTING ALL TERMINALS AS VFR. ANOTHER
DISTURBANCE MAY BRING MORE SHOWERS TO THE EASTERN TERMINALS, BUT
CONFIDENCE IS TOO LOW TO CARRY. WHETHER ITS FROM THE SHOWERS, OR
COOLING AT NIGHT WE ARE FORECASTING MVFR TO IFR CIGS AND VSBYS TO
REFORM TOWARD MORNING. THE TERMINALS THAT HAD THE HEAVIEST RAIN WERE
BROUGHT DOWN TO IFR. WINDS WILL BE LIGHT AND VARIABLE.
CONDITIONS ARE THEN FORECAST TO IMPROVE TO VFR ON THURSDAY
MORNING, FASTER THAN TODAY. THERE WILL BE MORE SHRAS AND TSTMS
AROUND, BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY AND THEY MAY
BE ADDED IN LATER PACKAGES IF CONFIDENCE INCREASES FOR SPECIFIC
TERMINALS. WINDS SHOULD BE SOUTHWEST AT AROUND 10 KNOTS. A SEA
BREEZE FRONT MAY START FORMING TOWARD THE END OF THE TAF FORECAST
PERIOD IN NJ.
OUTLOOK...
THURSDAY NIGHT...MAINLY VFR CONDITIONS.
FRIDAY...VFR CONDITIONS EXPECTED EARLY, BUT SCATTERED SHWR/T-STORMS
FROM AFTERNOON INTO FRIDAY NIGHT MAY BRING LOWER CIGS/VSBYS.
SATURDAY...SUB-VFR CONDITIONS EXPECTED WITH MORE SCATTERED
SHWR/T-STORM ACTIVITY.
SUNDAY...IMPROVEMENT TO VFR EXPECTED.
MONDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
SEAS ON THE OCEAN REMAIN AT SCA LEVELS AND LATEST WAVE WATCH
GUIDANCE IS UNDERSCORING IT A BIT. SO WE WILL EXTEND THE SCAHS INTO
THURSDAY MORNING FOR A FEW MORE HOURS. THE GENERAL TREND FOR SEAS
THOUGH REMAINS DOWNWARD. SUB SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ON DELAWARE BAY. NOT SEEING MUCH FOG OR PRECIPITATION
INDUCING FOG UPWIND FROM OUR MARINE AREAS, SO LIKE LAND AREAS, VSBY
RESTRICTIONS WILL BE RATHER VANILLA WITH THIS PACKAGE.
OUTLOOK...
SUB-SCA CONDITIONS ARE EXPECTED FOR OUR AREA WATERS FROM THURSDAY
NIGHT INTO MUCH OF FRIDAY. A NEW AREA OF LOW PRESSURE WILL BE
APPROACHING THE REGION BY FRIDAY NIGHT, AND WE EXPECT TO REACH SCA
CRITERIA FOR OUR WATERS FROM FRIDAY NIGHT AND INTO MOST OF SATURDAY.
QUIETER CONDITIONS ARE EXPECTED FOR OUR COASTAL WATERS ON SUNDAY,
BUT WE MAY AGAIN EXPERIENCE WIND GUSTS CLOSE TO SCA CRITERIA ON
MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EDT
THURSDAY FOR ANZ450>455.
&&
SYNOPSIS...KLINE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...GIGI/KLINEHazardous weather outlook, May 8, 4:04 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT WED MAY 8 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-092015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 404 PM EDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 092015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 404 PM EDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS FRIDAY MAY CONTAIN GUSTY WINDS AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-092015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 404 PM EDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 8, 4:52 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL CHRISTIANA 39.67N 75.66W
05/08/2013 E0.25 INCH NEW CASTLE DE PUBLIC
&&
EVENT NUMBER PHI1300067
BUNKERLocal storm report, May 8, 5:23 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL NEWARK 39.68N 75.76W
05/08/2013 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
0434 PM HAIL BEAR 39.62N 75.68W
05/08/2013 M0.25 INCH NEW CASTLE DE PUBLIC
0445 PM HAIL WEST GOSHEN 39.97N 75.57W
05/08/2013 E0.25 INCH CHESTER PA TRAINED SPOTTER
0450 PM HAIL GLASGOW 40.26N 75.66W
05/08/2013 E0.25 INCH MONTGOMERY PA PUBLIC
0452 PM HAIL CHRISTIANA 39.67N 75.66W
05/08/2013 E0.25 INCH NEW CASTLE DE PUBLIC
0520 PM HAIL SPRING CITY 40.18N 75.55W
05/08/2013 E0.25 INCH CHESTER PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1300064 PHI1300065 PHI1300068 PHI1300066 PHI1300067
PHI1300069
IOVINOSpecial weather statement, May 8, 5:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT WED MAY 8 2013
PAZ060-103-082215-
BERKS PA-WESTERN MONTGOMERY PA-
538 PM EDT WED MAY 8 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BERKS AND MONTGOMERY
COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWER POTTSGROVE TOWNSHIP...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR GILBERTSVILLE AND BOYERTOWN
AROUND 600 PM...AND BECHTELSVILLE AND BALLY AROUND 615 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4047 7557 4042 7548 4020 7550 4020 7555
4021 7556 4020 7556 4019 7558 4024 7560
4022 7561 4024 7566 4045 7579
IOVINOSpecial weather statement, May 8, 6:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT WED MAY 8 2013
PAZ060-082300-
BERKS PA-
604 PM EDT WED MAY 8 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BERKS COUNTY...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EARL TOWNSHIP...MOVING NORTH AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR FLEETWOOD AROUND 630 PM...AND LYONS AND
KUTZTOWN AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4054 7589 4057 7572 4054 7567 4050 7562
4033 7563 4031 7575
IOVINOLocal storm report, May 8, 6:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL NEWARK 39.68N 75.76W
05/08/2013 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
0434 PM HAIL BEAR 39.62N 75.68W
05/08/2013 M0.25 INCH NEW CASTLE DE PUBLIC
0445 PM HAIL WEST GOSHEN 39.97N 75.57W
05/08/2013 E0.25 INCH CHESTER PA TRAINED SPOTTER
0450 PM HAIL GLASGOW 40.26N 75.66W
05/08/2013 E0.25 INCH MONTGOMERY PA PUBLIC
0452 PM HAIL CHRISTIANA 39.67N 75.66W
05/08/2013 E0.25 INCH NEW CASTLE DE PUBLIC
0520 PM HAIL SPRING CITY 40.18N 75.55W
05/08/2013 E0.25 INCH CHESTER PA TRAINED SPOTTER
0550 PM HAIL GILBERTSVILLE 40.32N 75.61W
05/08/2013 E0.25 INCH MONTGOMERY PA TRAINED SPOTTER
0605 PM HAIL OLEY TWP 40.37N 75.78W
05/08/2013 E0.75 INCH BERKS PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1300064 PHI1300065 PHI1300068 PHI1300066 PHI1300067
PHI1300069 PHI1300070 PHI1300071
IOVINOSpecial weather statement, May 8, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT WED MAY 8 2013
PAZ060-061-082315-
BERKS PA-LEHIGH PA-
627 PM EDT WED MAY 8 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS AND
NORTHWESTERN LEHIGH COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KUTZTOWN...MOVING NORTH AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR LENHARTSVILLE AROUND 645 PM...AND
WANAMAKERS AROUND 700 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4070 7587 4072 7573 4047 7573 4046 7584
4065 7597
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:13 AM EDT | Special Weather Statement | PHI | Burlington, Middlesex, Monmouth, Ocean | 92 min |
| May 8, 8:49 AM EDT | Special Weather Statement | PHI | Burlington, Mercer | 56 min |
| May 8, 10:15 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 3 hr |
| May 8, 11:23 AM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth, Somerset | 3 hr |
| May 8, 12:05 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 85 min |
| May 8, 12:24 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 66 min |
| May 8, 1:13 PM EDT | Areal Flood Advisory | PHI | Hunterdon | 3 hr |
| May 8, 1:32 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 88 min |
| May 8, 7:29 PM EDT | Special Weather Statement | PHI | Hunterdon | 46 min |
| May 8, 12:43 PM EDT | Special Weather Statement | PHI | Berks, Montgomery, Philadelphia | 62 min |
| May 8, 5:38 PM EDT | Special Weather Statement | PHI | Montgomery | 37 min |
| May 8, 6:04 PM EDT | Special Weather Statement | PHI | Berks | 56 min |
| May 8, 6:31 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| May 8, 7:05 PM EDT | Areal Flood Advisory | PHI | Carbon | 115 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.